Alert archive / Alabama / Red Flag Warnings in 2014
Red Flag Warning 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Jan 7, 2014, 3:13 PM CST for 5 counties in Alabama. It took effect at Jan 8, 2014, 11:00 AM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2014, 3:13 PM CST (21:13 UTC)
- In effect from
- Jan 8, 2014, 11:00 AM CST
- Expired
- Jan 8, 2014, 1:31 AM CST
- In force
- Issued by
- NWS Tallahassee, FL
Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL
The radar
The Ft Rucker radar (KEOX), 20 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -198 m²/s²
- 0-3 km storm-relative helicity
- -222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
324 WWUS82 KTAE 072113 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 413 PM EST TUE JAN 7 2014 ..A RED FLAG WARNING IS IN EFFECT FOR SOUTHEAST ALABAMA FOR THIS AFTERNOON.... .A VERY DRY AIRMASS CONTINUES TO OVERSPREAD SOUTHEAST ALABAMA TODAY. EXPECT MINIMUM RH TO DROP BELOW 20 PERCENT WITH AT LEAST FOUR HOURS BELOW 25 PERCENT. THEREFORE A RED FLAG WARNING HAS BEEN ISSUED FOR SOUTHEAST ALABAMA. ALZ065>069-081200- /O.NEW.KTAE.FW.W.0003.140108T1700Z-140108T2300Z/ /O.CON.KTAE.FW.W.0002.000000T0000Z-140107T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 313 PM CST TUE JAN 7 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR SOUTHEAST ALABAMA FOR FIRE WEATHER ZONES 065...066... 067...068 AND 069... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST WEDNESDAY FOR SOUTHEAST ALABAMA FOR FIRE WEATHER ZONES 065...066...067... 068 AND 069... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST WEDNESDAY. * MINIMUM HUMIDITY...AROUND 19 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
646 WWUS82 KTAE 080731 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 231 AM EST WED JAN 8 2014 ...THE RED FLAG WARNING FOR SOUTHEAST ALABAMA IS CANCELLED... .THOUGH CONDITIONS WILL BE VERY DRY...COOL TEMPERATURES WILL LIKELY PRECLUDE THE DURATION REQUIREMENT FOR CRITICAL RELATIVE HUMIDITY LEVELS. LOCAL INTERESTS SHOULD BE AWARE HOWEVER...THAT IT IS LIKELY THAT RELATIVE HUMIDITY VALUES WILL FALL BELOW 25 PERCENT FOR AT LEAST A SHORT PERIOD OF TIME. ALZ065>069-080845- /O.CAN.KTAE.FW.W.0003.140108T1700Z-140108T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 131 AM CST WED JAN 8 2014 ...RED FLAG WARNING IS CANCELLED FOR SOUTHEAST ALABAMA... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING. $$ HARRIGAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jan 7, 2:55 PM CST, 18 minutes earlier.
Area forecast discussion, Jan 7, 2:55 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
355 PM EST Tue Jan 7 2014
.Near Term [Through Tonight]...
High pressure centered across Central Mississippi will move
eastward overnight and approach the Carolina Coast by daybreak.
While the high will not settle directly over our region, it will
likely be close enough to allow for winds to go near calm just
after sunset. The combination of this and the very dry airmass in
place should promote good radiational cooling through much of the
overnight hours. The only potential negative in this situation is
the considerable amount of upper level cloud cover, though it is a
rather thin layer. With conditions not being especially ideal, it
appears that the MOS guidance is too cool, with temperatures in the
mid teens. However, with the airmass so dry, and temperatures not
even above freezing in some locations at 3 pm this afternoon, felt
it was best to split the difference between the cooler MOS values
and warmer raw model fields. The net result is an overnight
temperature forecast with lows generally in the upper teens in the
normally colder inland locations from Southeast Alabama down into
parts of the Florida Big Bend and warmer values near the coast.
Even though locations right along the immediate coast will be
above hard freezing criteria, areas just inland a couple of miles
(still within our coastal zone) should meet the hard freeze
criteria, thus the warning has been expanded to all land zones for
tonight.
Note that even though apparent temperatures will be in the mid
teens or occasionally lower, the expectation is that surface wind
speeds will be less than 5 mph, thus a wind chill advisory will
not be issued.
.Short Term [Wednesday Through Thursday Night]...
The warming trend will begin quickly on Wednesday as high pressure
departs into the Atlantic and the low level flow picks up more of
an easterly component. This will also start to bring some stratus
into the region late Wednesday and continuing throughout the short
term period. This cloud cover will help keep temperatures a little
lower than would otherwise be expected during the afternoon hours.
With the increasing low level moisture, freezing temperatures are
not expected on Wednesday night, save for our far western areas
where it may take some time for the dry arctic airmass to
completely be modified.
.Long Term [Friday Through Tuesday]...
Ridging aloft will build over Florida at the start of the long
term period in response to a deep trough moving through the Central
Plains. Low level flow will shift to southerly, resulting in
increasing temperatures, though still with a fair amount of cloud
cover. The next best chance of rain looks to be on Saturday as a
cold front approaches from the west. The bulk of the dynamics with
this system will stay to the north, across the Great Lakes, so
significant rainfall or strong storms are not anticipated at this
time. Thereafter, the models diverge on the weather at the end of
the long term period, though a drier and slightly cooler pattern
seems to be preferred, especially by Tuesday as high pressure
begins to build across the Central Gulf.
&&
.Aviation [Through 18Z Wednesday]...
VFR conditions will prevail through the period with light winds
becoming northeasterly on Wednesday.
&&
.Marine...
High pressure will build just north of the marine area maintaining
moderate north to northeasterly flow for the next few days. Winds
will shift to southerly ahead of the next storm system by the
weekend. Cautionary conditions are possible well offshore by
Saturday.
&&
.Fire Weather...
Another dry day is in store on Wednesday with RH falling below 25%
over much of the area. Red flag criteria that is more dependent on
fuel moisture will not be met in Florida or Georgia zones, but a
4-hr duration of sub-25% RH will be met in our SE Alabama zones.
Therefore, a Red Flag Warning will be issued for those areas.
&&
.Hydrology...
All area rivers are now below flood stage. The next chance for
rainfall is Wednesday night/Thursday morning.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 19 53 36 57 49 / 0 0 0 10 10
Panama City 23 50 35 57 48 / 0 0 0 10 10
Dothan 19 48 30 57 43 / 0 0 0 10 10
Albany 19 48 31 57 43 / 0 0 0 10 10
Valdosta 20 52 36 57 47 / 0 0 10 20 20
Cross City 21 57 43 66 52 / 0 0 10 20 20
Apalachicola 26 51 40 58 52 / 0 0 0 10 10
&&
.TAE Watches/Warnings/Advisories...
FL...Hard Freeze Warning from 7 PM EST /6 PM CST/ this evening to 11
AM EST /10 AM CST/ Wednesday for Calhoun-Central Walton-
Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal Gulf-
Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-
Holmes-Inland Bay-Inland Dixie-Inland Franklin-Inland Gulf-
Inland Jefferson-Inland Taylor-Inland Wakulla-Inland Walton-
Jackson-Lafayette-Leon-Liberty-Madison-South Walton-
Washington.
GA...Hard Freeze Warning from 7 PM this evening to 11 AM EST
Wednesday for Baker-Ben Hill-Berrien-Brooks-Calhoun-Clay-
Colquitt-Cook-Decatur-Dougherty-Early-Grady-Irwin-Lanier-
Lee-Lowndes-Miller-Mitchell-Quitman-Randolph-Seminole-
Terrell-Thomas-Tift-Turner-Worth.
AL...Hard Freeze Warning from 6 PM this evening to 10 AM CST
Wednesday for Coffee-Dale-Geneva-Henry-Houston.
Red Flag Warning until 5 PM CST this afternoon for Coffee-Dale-
Geneva-Henry-Houston.
Red Flag Warning from 11 AM to 5 PM CST Wednesday for Coffee-
Dale-Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...GODSEY
SHORT TERM...GODSEY
LONG TERM...GODSEY
AVIATION...LAMERS
MARINE...GODSEY
FIRE WEATHER...LAMERS
HYDROLOGY...WESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 1:58 AM CST | Hard Freeze Warning | TAE | Coffee, Dale, Geneva, Henry, Houston | 30 hr |
| Jan 7, 3:54 AM CST | Red Flag Warning | TAE | Coffee, Dale, Geneva, Henry, Houston | 13 hr |
Nearby
Red Flag Warnings in Alabama, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.